manuscripta mathematica

, Volume 95, Issue 1, pp 251–271 | Cite as

Pro-p galois groups of rank ≤4

  • Jochen Koenigsmann


Letp be a prime >2, letF be a field of characteristic ≠p containing a primitivep-th root of unity and letG F (p) be the Galois group of the maximal Galois-p-extension ofF. Ifrk G F (p)≤4 thenG F (p) is a free pro-p product of metabelian groups orG F (p) is a Demuškin group of rank 4.

Mathematics Subject Classification (1991)

Primary 12F10 Secondary 12J20 12G05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [AEJ]
    Arason, J., Elman, R., Jacob, B.: Rigid elements, valuations and realization of Witt rings. J. Alg.110, 449–467 (1987)zbMATHCrossRefGoogle Scholar
  2. [CM]
    Carson, A.B., Marshall, M.: Decomposition of Witt rings. Can. J. Math.34, 1276–1302 (1982)zbMATHGoogle Scholar
  3. [EK]
    Engler, A.J., Koenigsmann, J.: Abelian subgroups of pro-p Galois groups. To appear in Trans. AMS.Google Scholar
  4. [He]
    Heinemann, B.: On finite intersections of ‘Henselian valued’ fields. manuscr. math.52, 37–61 (1985)zbMATHCrossRefGoogle Scholar
  5. [HJ]
    Hwang, Y.S., Jacob, B.: Brauer group analogues of results relating the Witt ring to valuations and Galois theory. Can. J. Math.47 (3), 527–543 (1995)zbMATHGoogle Scholar
  6. [HP]
    Heinemann, B., Prestel, A.: Fields regularly closed with respect to finitely many valuations and orderings. Can. Math. Soc. Conference Proceedings4, 297–336 (1984)Google Scholar
  7. [JP]
    Jensen, C.U., Prestel, A.: Finitely generated pro-p-groups as Galois groups of maximalp-extensions of function fields over Qq, manusr. math.90, 225–238 (1996)zbMATHCrossRefGoogle Scholar
  8. [JW]
    Jacob, B., Ware, R.: A recursive description of the maximal pro-2 Galois group via Witt rings. Math. Z.200, 379–396 (1989)zbMATHCrossRefGoogle Scholar
  9. [Ko]
    Koenigsmann, J.: Fromp-rigid elements to valuations (with a Galois-characterization ofp-adic fields). J. reine angew. Math.465, 165–182 (1995)zbMATHGoogle Scholar
  10. [La]
    Labute, J.: Classification of Demushkin groups. Can. J. Math.19, 106–132 (1967)zbMATHGoogle Scholar
  11. [Mer]
    Merkurjev, A.S.:K 2 and the Brauer group. Contemp. Math.55, 529–547 (1986)Google Scholar
  12. [MS]
    Merkurjev, A.S., Suslin, A.A.:K-cohomology of Severi-Brauer varieties and the norm residue homomorphism. Izv. Akad. Nauk SSSR Ser. Mat.46, 1011–1046 (1982); Engl. transl.: Math. USSR Izv.21, no. 2, 307–340 (1983)Google Scholar
  13. [MW]
    Mináč, J., Ware, R.: Demuškin groups of rank ℕ0 as absolute Galois groups. manuscr. math.73, 411–421 (1991)CrossRefGoogle Scholar
  14. [Ne]
    Neukirch, J.: Freie Produkte pro-endlicher Gruppen und ihre Kohomologie. Archiv d. Math.22, 337–357 (1971)zbMATHCrossRefGoogle Scholar
  15. [Rib]
    Ribes, L.: Introduction to profinite groups and Galois cohomology. Queen’s Papers in Pure and Appl. Math.24, Kingston 1970Google Scholar
  16. [Se]
    Serre, J.-P.:Cohomologie Galoisienne. Berlin: Springer Lecture Notes5, 1965Google Scholar
  17. [Wa]
    Ware, R.: Galois groups of maximalp-extensions. Trans. AMS333 (2), 721–728 (1992)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 1998

Authors and Affiliations

  • Jochen Koenigsmann
    • 1
  1. 1.Fakultät für Mathematik und InformatikUniversität KonstanzKonstanzGermany

Personalised recommendations